Thunderstorm Wind, White Pine
- When
- May 16, 1:45 PM PST to 1:47 PM PST
- Where
- White Pine County, Ruth
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.283, -114.983
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before the first event at May 16, 1:40 PM PST, 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 240 PM PDT MON MAY 16 2005 .SYNOPSIS...A STRONG PACIFIC LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS NEVADA TONIGHT BRINGING UNSETTLED WEATHER TO THE GREAT BASIN. A RETURN TO DRIER AND WARMER CONDITIONS IS EXPECTED BY MID- WEEK. && .SHORT TERM...SPC ISSUED A SVR TS WATCH BOX FOR EASTERN NEVADA EAST OF THE RUBY MOUNTAINS INCLUDING ELKO AND WHITE PINE COUNTIES. LKN REISSUED WATCH AS STRONG LINE OF TS MOVING THROUGH. HAIL AND STREET FLOODING WITH HEAVY AMOUNTS OF PRECIPITATION OCCURRED IN ELKO AS FRONT MOVED THROUGH. MAIN THREAT LATE THIS AFTERNOON AND EVENING WILL BE WHITE PINE COUNTY. FLOOD WARNING FOR URBAN/STREAM FLOODING WITH HEAVY PRECIPITATION...AND HEAVY SNOW WARNING AFTER 6 PM FOR ZONE 35. FLOOD WARNING ALSO IN EFFECT FOR ZONE 36 ISSUED THIS AFTERNOON. WIND EXPECTED UP TO 60 MPH THROUGH 9 PM EAST OF THE RUBIES. HAVE INCREASED EVENING POPS OVER EASTERN CWA WITH TROF AXIS PUSHING INTO UTAH OVERNIGHT. STRONG VORT LOBE OVER WHITE PINE COUNTY TONIGHT STILL PRODUCING GOOD QPF AMOUNTS. 35-40 KNOT 700 MB FLOW. TIMING WILL BRING POST-FRONTAL WINDS IN CONJUNCTION WITH NORMAL NW DRAINAGE IN WENDOVER. SO HAVE WIND ADVISORY IN PLACE FOR NVZ033. WINDS OVER NVZ035 EXPECTED TO BECOME NORTHWEST AND DECREASE AFTER FRONT MOVES WELL TO EAST LATER TONIGHT. SNOW LEVELS WILL BE FALLING TO NEAR 6500 FEET BY MIDNIGHT. MAY PICK UP AN INCH OR 2 OF SNOW AT VALLEY FLOORS AFTER MIDNIGHT OVER WHITE PINE COUNTY. WHITWORTH .LONG TERM...EARLY SUMMER WEATHER FINALLY ARRIVES IN THE GREAT BASIN BY LATE THIS WEEK. LR MODELS CONTINUE TO SHOW PAC U/L TROUGH SWINGING NORTH AND EAST CLIPPING NRN NV. KEPT SLIGHT CHANCE POPS AS AFTERNOON CONVECTION IS A POSSIBILITY WITH SOME DAYTIME INSTABILITY. LONGWAVE RIDGE BUILDS IN FOR SATURDAY WITH U/L HIGH PRESSURE LOCATED JUST SOUTH OF LAS VEGAS. THIS SHOULD PROVIDE A PROLONGED PERIOD OF VERY WARM AND DRY WEATHER ACROSS THE GREAT BASIN THROUGH NEXT WEEK. INCREASED MAX TEMPS INTO THE HIGH 70S AND LOW 80S ACROSS NRN NV...WITH NEAR 90 DEGREES ACROSS CNTRL NV. NO OTHER MAJOR CHANGES. TRUDEL && .LKN WATCHES/WARNINGS/ADVISORIES... ...SEVERE THUNDERSTORM WATCH FOR WHITE PINE AND ELKO COUNTY EAST OF THE RUBY MOUNTAINS THROUGH 9 PM PDT MONDAY EVENING ...WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY THROUGH 4 AM PDT TUESDAY. ...HEAVY SNOW WARNING FOR WHITE PINE COUNTY FROM 6 PM MONDAY UNTIL 6 AM TUESDAY ...FLOOD WARNING IN EFFECT FOR THE HUMBOLDT RIVER FROM DEETH IN ELKO COUNTY TO WINNEMUCCA UNTIL FURTHER NOTICE. ...FLOOD WARNING FOR SMALL STREAMS IN NRN NV UNTIL FURTHER NOTICE. ...FLOOD WARNING FOR URBAN/SMALL STREAMS FOR SOUTHERN LANDER AND EUREKA COUNTIES AND WHITE PINE COUNTY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 443 AM PDT MON MAY 16 2005 NVZ030>034-036-171200- EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 443 AM PDT MON MAY 16 2005 THIS OUTLOOK IS FOR NORTHERN NEVADA .DAY ONE...TODAY AND TONIGHT FLOOD WARNINGS REMAIN IN EFFECT FOR RIVERS AND STREAMS ACROSS NORTHERN NEVADA. WIND ADVISORY FOR EXTREME EASTERN ELKO COUNTY THIS AFTERNOON AND EVENING. RAINFALL WILL TAPERING OFF TO SCATTERED RAIN AND SNOW SHOWERS FROM WEST TO EAST THIS AFTERNOON AND EVENING...AS COLDER AIR MOVES INTO THE REGION. HEAVY RAINS MAY LINGER INTO THIS EVENING IN EASTERN ELKO COUNTY. WIDESPREAD AMOUNTS OF UP TO AN INCH ARE POSSIBLE. THIS RAIN WILL BE FALLING ON ALREADY SATURATED GROUND. IN ADDITION... SNOWMELT IN THE HIGHER ELEVATIONS WILL CONTINUE TODAY...ADDING TO THE RUNOFF. SNOWMELT WILL END THIS EVENING AS COLDER AIRMASS MOVES INTO THE REGION. THE HUMBOLDT RIVER COULD SEE SIGNIFICANT RISES TODAY AND TONIGHT ...PUSHING RIVER LEVELS UP INTO THE MODERATE FLOODING CATEGORY. TRIBUTARY RIVERS AND STREAMS WILL ALSO SEE SIGNIFICANT RISES. STRONG GUSTY WINDS OF 3O TO 40 MPH WILL DEVELOP OVER EXTREME EASTERN ELKO COUNTY FOR A WIND ADVISORY THIS AFTERNOON. THESE WINDS WILL CONTINUE OVERNIGHT THROUGH 4 AM BEFORE DECREASING. PLEASE REFER TO THE LATEST FLOOD STATEMENT...RNOFLSLKN OR WGUS85 KLKN...FOR FURTHER INFORMATION ON CURRENT FLOOD WARNINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HUMBOLDT RIVER COULD CONTINUE TO SEE SIGNIFICANT RISES TUESDAY AS TEMPERATURES REBOUND. TRIBUTARY RIVERS AND STREAMS WILL ALSO SEE SIGNIFICANT RISES. RIVERS WILL REMAIN HIGH THROUGH THE REMAINDER OF THE WEEK...WITH SMALLER STREAMS BEGINNING TO FALL MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ013-035-037-171200- NORTHERN NYE COUNTY-SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- WHITE PINE COUNTY- 443 AM PDT MON MAY 16 2005 THIS OUTLOOK IS FOR CENTRAL NEVADA .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH REMAINS IN EFFECT ACROSS CENTRAL NEVADA FOR TODAY AND TONIGHT. RAINFALL WILL BE HEAVY AT TIMES TODAY...MAINLY ACROSS LANDER... EUREKA...AND WHITE PINE COUNTIES...WITH LIGHTER RAINFALL IN NORTHERN NYE COUNTY. RAIN WILL TAPER OFF TO SCATTERED RAIN AND SNOW SHOWERS FROM WEST TO EAST THIS AFTERNOON AND EVENING...AS COLDER AIR MOVES INTO THE REGION. HEAVY RAINS MAY LINGER INTO THIS EVENING IN EASTERN WHITE PINE COUNTY...INCLUDING IN THE ELY AREA. WIDESPREAD AMOUNTS OF UP TO AN INCH ARE POSSIBLE. THIS RAIN WILL BE FALLING ON ALREADY SATURATED GROUND. IN ADDITION...SNOWMELT IN THE HIGHER ELEVATIONS WILL CONTINUE MONDAY...ADDING TO RUNOFF. SNOWMELT WILL END MONDAY EVENING AS COLDER TEMPERATURES MOVE INTO THE REGION. AREA RIVERS AND STREAMS COULD SEE SIGNIFICANT RISES TODAY AND TONIGHT. PLEASE REFER TO THE LATEST FLOOD WATCH...RNOFFALKN OR WGUS65...FOR FURTHER INFORMATION ABOUT POTENTIAL FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AREA RIVERS AND STREAMS COULD SEE SIGNIFICANT RISES TUESDAY. RIVERS WILL REMAIN HIGH THROUGH THE REMAINDER OF THE WEEK...WITH SMALLER STREAMS BEGINNING TO FALL MIDWEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. HARMER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ELKO NV 127 PM PDT MON MAY 16 2005 NVZ032-033-035-170400- EXTREME EASTERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- WHITE PINE COUNTY- 127 PM PDT MON MAY 16 2005 ...SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON THROUGH 9 PM PST/10 PM MST THIS EVENING... MOISTURE FROM A LOW PRESSURE SYSTEM MOVING INTO NEVADA WILL CONTINUE TO MOVE INTO SOUTHERN ELKO AND WHITE PINE COUNTIES THROUGH THIS EVENING. THUNDERSTORMS ARE FORMING AHEAD OF THE ASSOCIATED COLD FRONT AS THE FRONT PASSES THROUGH WHITE PINE AND SOUTHERN AND EASTERN ELKO COUNTIES. SOME OF THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING DIME SIZED HAIL AND DOWN BURST WINDS IN EXCESS OF 60 MPH. THE COLD FRONT IS EXPECTED TO MOVE THROUGH THE AREA BY 9 PM PST/10 PM MST THIS EVENING. CLAYCOMB
The Elko radar (KLRX), 224 km away, was scanning. The volume nearest the first event began at 21:47 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nevada in 2005Every state in 2005This day in weather historyWarnings in Nevada, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5450861.